Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 7, NWS Pueblo, CO

March 12, 2022Baca County, Colorado

NWS Pueblo, CO issued this red flag warning at Mar 12, 2022, 2:47 PM MST for Baca County, Colorado. It took effect at Mar 13, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2022, 2:47 PM MST (21:47 UTC)
In effect from
Mar 13, 2022, 12:00 PM MDT
Expired
Mar 13, 2022, 6:47 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2233 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WWUS85 KPUB 122147
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
247 PM MST Sat Mar 12 2022

...A RED FLAG warning has been issued from noon to 7 pm Sunday for
low humidity values and gusty winds for fire weather zone
237...which includes Baca County...

COZ237-131400-
/O.NEW.KPUB.FW.W.0007.220313T1800Z-220314T0100Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
247 PM MST Sat Mar 12 2022

...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 7 PM MDT SUNDAY  
FOR FIRE WEATHER ZONE 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning which is in effect from noon to 7 PM MDT Sunday.

* Affected Area...Fire Weather Zone 237.

* Winds...South 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

* Temperatures...In the low 70s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
3 follow-up statements
146 
WWUS85 KPUB 130955
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
355 AM MDT Sun Mar 13 2022

...A Red Flag warning is in effect from noon to 7 pm Today for 
low humidity values and gusty winds for fire weather zone 
237...which includes Baca County...

COZ237-140100-
/O.CON.KPUB.FW.W.0007.220313T1800Z-220314T0100Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
355 AM MDT Sun Mar 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR FIRE WEATHER ZONE 237...

* Affected Area...Fire Weather Zone 237.

* Winds...South 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
233 
WWUS85 KPUB 132051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
251 PM MDT Sun Mar 13 2022

...A Red Flag warning is in effect until 7 pm this evening for 
low humidity values and gusty winds for fire weather zone 237... 
which includes Baca County...

COZ237-140100-
/O.CON.KPUB.FW.W.0007.000000T0000Z-220314T0100Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
251 PM MDT Sun Mar 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 237...

* Affected Area...Fire Weather Zone 237.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
356 
WWUS85 KPUB 140047
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
647 PM MDT Sun Mar 13 2022

...The Red Flag Warning has expired ...

COZ237-140200-
/O.CAN.KPUB.FW.W.0007.000000T0000Z-220314T0100Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
647 PM MDT Sun Mar 13 2022

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 237...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning.

As the frontal boundary pushes south into our area this evening,
humidity is expected to recover quickly, although some gusty winds
will persist.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 12, 10:41 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 12, 10:41 AM MST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1041 AM MST Sat Mar 12 2022

.SHORT TERM...(Today and tonight)
Issued at 354 AM MST Sat Mar 12 2022

Currently...

Dry conditions and cool temperatures are being experienced across
the entire region. Some high clouds are being observed over the
region with ceilings around 25kft which is inhibiting more intense
nighttime radiation.

A similar trend of dry conditions will continue throughout the rest
of the short term forecast as upper level heights continue to rise
throughout the day. During the overnight, the ridge begins to become
more meridional.

Warmer temperatures are expected this afternoon and during the
overnight in response the height rises. Expect temperatures in the
upper 40s to 50s over the upper Arkansas River Valley, the plains,
and Teller County, the upper 30s to 40s over over the San Luis,
upper Rio Grande, and Wet Mountain Valleys, and the teens to 20s
over the mountains. Low temperatures tomorrow morning will be in the
teens to 20s over the upper Arkansas River Valley, the Wet Mountain
Valley the plains, and Teller County, whereas single digits to low
teens are expected over the San Luis Valley, upper Rio Grande River
Valley, and the mountains.

.LONG TERM...(Sunday through Friday)
Issued at 354 AM MST Sat Mar 12 2022

Upper ridge briefly over the area early Sunday, then shifts east
during the day as fast moving wave slides out of the Pacific NW
into the Great Basin. Should see a fairly substantial lee surface
trough over the plains Sun, with increased mixing and breezy
downslope winds boosting maxes into the 60s along and east of
I-25. RH briefly touches 15 percent for an hr or 2 Sun afternoon
on the plains, though strongest winds and lowest RH never quite
line up, so no fire weather highlights needed at this point. Upper
wave then drops quickly through the area Sun night/early Mon,
bringing a short burst of snow showers to the mountains
overnight, and perhaps some brief light snow to the srn I-25
corridor Mon morning. Main impact of the wave will be strong north
winds Mon behind a cold front, with some gusts of 40-50 mph
likely along the KS border, especially the first half of the day.
Upper ridge then returns Tue, with lighter winds and warmer temps
most areas.

Upper wave off the West Coast moves onshore Wed, with some modest
amplification forecast as it moves through the Rockies on Thu.
Still a range of solutions regarding timing/strength/speed of the
system, with deterministic 00z models fairly close to the middle
of the ensemble envelope, and NBM forecast following suite.
Expect precip to spread eastward across the mountains/valleys
during the day Wed, then expand over the I-25 corridor late Wed
afternoon/evening, continuing into Thu. Not much cold air
available initially with this system, so expect precip to begin
as rain below about 7000 feet late Wed, before snow levels
gradually fall overnight into Thu morning. Ensemble QPF generally
falls in the 0.25 to 0.75 inch range over much of the area, though
there are several members with over an inch of liquid across the
eastern mountains and portions of the I-25 corridor. Still a lot
of details to work out, but system overall has potential to bring
substantial moisture to the region once again. Once snow ends
sometime late Thu/early Fri, quick warm-up then likely into next
weekend as upper ridge at least briefly rebuilds.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1039 AM MST Sat Mar 12 2022

VFR conditions are anticipated during the next 24 hour over all 3
taf sites, KPUB, KALS and KCOS. Diurnal wind flow is expected.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SKELLY
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Mar 12, 4:46 AM MST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pueblo CO
446 AM MST Sat Mar 12 2022

COZ058>089-093>099-131200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
446 AM MST Sat Mar 12 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A quick moving weather system will bring scattered snow showers
to the mountains Sunday night, and the southern I-25 corridor
early Monday morning. Snowfall will be light, generally an inch or
less.

A stronger weather system will move across the southern Rockies on
Wednesday and Thursday, potentially bringing widespread snow to
the mountains and valleys, with rain and snow along I-25 and
mainly rain over the southeast plains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

SKELLY/10

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.